| Model Number |
45-451020 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for evaluation.The investigation results are pending.The instructions for use identifies premature coil detachment as a potential complication associated with use of the device.
Event or Problem Description
It was reported that during an embolization treatment of a renal aneurysm, the coil advanced into the catheter without incident.Resistance was encountered as the coil was advanced into the coil mass.The coil was withdrawn and attempted to reposition the catheter.The coil was re-advanced however, resistance was encountered.It was reported that during manipulation, the coil detached from the delivery pusher.Additional coils were delivered without incident.The procedure was successfully competed.There was no patient harm reported.
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The investigation of the returned device did not find any other damage or anomaly that would have caused or contributed to the reported complaint.